Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

33 years old, had implantation. Having migraine and severe bleeding. Taken progesterone booster. Why my weight is increased?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
I am a 33 year old female with 2 children and have had the implanon in and out of my arm since 2002. It's been fantastic but on the 21st of April I had a severe migraine and then started to bleed. I have pretty much been bleeding since.
I went to my GP and told him and he put me on a progesterone booster to increase my progesterone levels but I have not stopped the bleeding.
It seems to stop for a couple of days but starts again after having sex or for no reason at all.
My weight has increased by 2.5kg and my GP has put my bleeding down to this but seriously it's making me depressed.
Is it just my weight increase? I'm 75kg
Posted Wed, 22 Aug 2012 in Women's Health
Answered by Dr. Mihail Iepure 1 hour later

Thank you for your query.

I noted you have irregular bleeding since almost three months (sometime appeared between menses).

I believe weight increase has not any correlation with your condition. Any bleeding, especially irregular and for so long time has a cause.

In your case, to find out and start adequate therapy, you need properly investigation. I would recommend Imagistic investigation: transvaginal ultrasonography (to rule out ovary, uterus pathology) and Laboratory tests: complete blood count, coagulation profile, Liver function test, hormone measurements (progesterone, prolactin, thyroid stimulating hormone), Papanicolaou test.

All above-mentioned tests will help put diagnosis and understand your condition.

I wish you good luck and if you have additional queries, do not hesitate to ask.

Best Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor